I really dislike Peter Dunne, for his pomposity, for his arrogance and for his dopey lawmaking.
Synthetic cannabis has caused a cluster of cases of near-unconsciousness and in one person seizures, says an emergency doctor who is now warning the public of the drugs’ risks.
Seventeen patients suffering the ill effects of using synthetic cannabis were brought to Waitakere Hospital’s emergency department over a period of five days this month. Brought in by family, friends or ambulance, they had to be monitored for several hours until the effects of the drug started wearing off.
“Many of these patients had low levels of consciousness and were near comatose, while one patient experienced seizures,” says Dr Kate Allan, associate clinical director of emergency care at the Waitemata District Health Board.
“The more typical presentations for synthetic cannabinoid use are high blood pressure, palpitations and negative effects on the mind, including anxiety and hallucinations.” Read more »